MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012279-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported material rupture.Factors that may contribute to material rupture during use include, but are not limited to, inadequate pressure integrity, inadequate device prep, inflation above rbp, or damage to the device.In this case, there was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It is possible that the balloon interacted with the lesion or an accessory device, resulting in the balloon becoming damaged, and contributing to the rupture during inflation; however, because the device was not returned for examination, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
It was reported that the procedure was to treat the left main trunk with 90% stenosis, no calcification or tortuosity.A non-abbott stent was deployed and then the 4.5x15 mm trek balloon dilatation catheter (bdc) was used for post dilatation.The balloon ruptured at 12 atmospheres on the first inflation.A non-abbott balloon was used to complete the procedure.There there were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19455261
Report Number2024168-2024-06555
Device Sequence Number7024710
Product Code LOX
UDI-Device Identifier08717648138768
UDI-Public(01)08717648138768(17)250731(10)20831G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number1012279-15
Device Lot Number20831G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNERGY 4 MM STENT
Patient SexUnknown